Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
veritas9

Accutane "Flashback"?

Recommended Posts

In the fall of last year, I was put on accutane. I continued it until around April 2005. While on accutane, i had some really bad side effects. My face and lips would dry up until they bled, and nosebleeds were a daily occurance. About once a week, i would get what i liked to call a "Nose Hemmorage" where the nosebleed didnt just drip drops, but literally poured blood out. And it happened without warning.

Once I stopped accutane it took a couple of weeks for all the side effects to stop. After that I never really felt the effects at all.

But, since a week ago, my face has gotten just as dry (if not even more dry) than it was on accutane, and I have had these "Nose Hemmorages" numerous times. Feels just like im back on accutane.

Why is this happening?

Share this post


Link to post
Share on other sites

It may or may not have anything to do with your previous experience w/ tane. I used to get bloody nose spells for a few days straight b/c it's really dry or I'm picking it haha. Just leave it alone it should just heal and life will be dandy.

Share this post


Link to post
Share on other sites

veritas, what was your dose and how long were you on it? Your account here of the side effects returning after treatment has stopped is similar to some stories at the Roaccutane/Accutane Action Group Forum, which is admittedly kind of worrying...

They offer a few explanations as to why they think this can happen, but I doubt any of them are plausible. After all, most of the things they say are based on pseudo-science.

Anyway, I don't altogether subscribe to all that so here's my theory. I would say it is possible that winter could be causing this new dryness/bleeding. Maybe accutane has left your nose and skin slightly dryer than they were pre-treatment and when coupled with wintry weather it all kicks off again.

Share this post


Link to post
Share on other sites

I actually have no idea what my dose was. EDIT: I looked it up, it was 40mg twice a day.

I was on it for 6 months, and I've been off of it for about 8.

I dont know if its just because of winter. Winter has never bothered my skin or nose before, and this winter has been very mild. In fact, its been like spring where I live since this has all come up.

Share this post


Link to post
Share on other sites

Whoops, I forgot to ask your weight. That's significant too. Based on what you've said:

40mg x 2 = 80mg per day

6 months treatment = 14,400mg total cumulative dose

Normal total cumulative dose is 125mg/kg, therefore your dose would be ideal for a person weighing roughly 115kg/254lbs/18 stone.

So it could be possible you took more tane than would have been ideal, considering most people weigh a little less than that, and thus it's affected you worse.

Unfortunately there isn't anything that can really be done about this. You could see your derm again I suppose.

Share this post


Link to post
Share on other sites

yeah i weigh 185... so it was a little more than normal.

anyway, my moms a doc. she talked to her friend, who is my dermatologist.

I was basically told that accutane probably had something to do with it, but theres really nothing that can be done except moisturizing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×